Topological Methods in Nonlinear Analysis

Multiple nodal solutions for semilinear Robin problems with indefinite linear part and concave terms

Nikolaos S. Papageorgiou, Calogero Vetro, and Francesca Vetro

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a semilinear Robin problem driven by Laplacian plus an indefinite and unbounded potential. The reaction function contains a concave term and a perturbation of arbitrary growth. Using a variant of the symmetric mountain pass theorem, we show the existence of smooth nodal solutions which converge to zero in $C^1(\overline{\Omega})$. If the coefficient of the concave term is sign changing, then again we produce a sequence of smooth solutions converging to zero in $C^1(\overline{\Omega})$, but we cannot claim that they are nodal.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 50, Number 1 (2017), 269-286.

Dates
First available in Project Euclid: 14 October 2017

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1507946580

Digital Object Identifier
doi:10.12775/TMNA.2017.029

Mathematical Reviews number (MathSciNet)
MR3706161

Zentralblatt MATH identifier
06851000

Citation

Papageorgiou, Nikolaos S.; Vetro, Calogero; Vetro, Francesca. Multiple nodal solutions for semilinear Robin problems with indefinite linear part and concave terms. Topol. Methods Nonlinear Anal. 50 (2017), no. 1, 269--286. doi:10.12775/TMNA.2017.029. https://projecteuclid.org/euclid.tmna/1507946580


Export citation

References

  • G. D'Agu\`i, S.A. Marano and N.S. Papageorgiou, Multiple solutions to a Robin problem with indefinite weight and asymmetric reaction, J. Math. Anal. Appl. 433 (2016), 1821–1845.
  • L. Gasiński and N.S. Papageorgiou, Nonlinear Analysis, Ser. Math. Anal. Appl. 9, Chapman and Hall/CRC Press, Boca Raton, 2006.
  • H.-P. Heinz, Free Lusternik–Schnirelmann theory and the bifurcation diagrams of certain singular nonlinear problems, J. Differential Equations 66 (1987), no. 2, 263–300.
  • S. Hu and N.S. Papageorgiou, Handbook of Multivalued Analysis, Vol. I: Theory. Mathematics and its Applications, vol. 419, Kluwer, Dordrecht, 1997.
  • R. Kajikiya, A critical point theorem related to the symmetric mountain pass lemma and its applications to elliptic equations, J. Funct. Anal. 225 (2005), no. 2, 352–370.
  • S.A. Marano and N.S. Papageorgiou, Multiple solutions to a Dirichlet problem with p-Laplacian and nonlinearity depending on a parameter, Adv. Nonlinear Anal. 1 (2012), 257–275.
  • N.S. Papageorgiou and F. Papalini, Seven solutions with sign information for sub-linear equations with unbounded and indefinite potential and no symmetries, Israel J. Math. 201 (2014), 761–796.
  • N.S. Papageorgiou and V.D. Rǎdulescu, Multiple solutions with precise sign for nonlinear parametric Robin problems, J. Differential Equations 256 (2014), no. 7, 2449–2479.
  • N.S. Papageorgiou and V.D. Rǎdulescu, Robin problems with indefinite, unbounded potential and reaction of arbitrary growth, Rev. Mat. Comput. 29 (2016), no. 1, 91–126.
  • P. Pucci and J. Serrin, The Maximum Principle, Birkhäuser, Basel, 2007.
  • A. Qian, Existence of infinitely many nodal solutions for a superlinear Neumann boundary value problem, Bound. Value Probl. 2005 (2005), Article ID 201383, 7 pp.
  • A. Qian and C. Li, Infinitely many solutions for a Robin boundary value problem, Int. J. Differential Equations 2010 (2010), Article ID 548702, 9 pp.
  • D. Qin, X. Tang and J. Zhang, Multiple solutions for semilinear elliptic equations with sign-changing potential and nonlinearity, Electron. J. Differential Equations 2013 (2013), No. 207, 9 pp.
  • X.-J. Wang, Neumann problems of semilinear elliptic equations involving critical Sobolev exponents, J. Differential Equations 93 (1991), 283–310.
  • Z.-Q. Wang, Nonlinear boundary value problems with concave nonlinearities near the origin, NoDEA Nonlinear Differential Equations Appl. 8 (2001), 15–33.
  • C. Yu and I. Yongqing, Infinitely many solutions for a semilinear elliptic equation with sign-changing potential, Bound. Value Probl. 2009 (2009), Article ID 532546, 7 pp.
  • Q. Zhang and C. Liu, Multiple solutions for a class of semilinear elliptic equations with general potentials, Nonlinear Anal. 75 (2012), 5473–5481.
  • W. Zhang, X. Tang and J. Zhang, Infinitely many solutions for elliptic boundary value problems with sign-changing potential, Electron. J. Differential Equations 2014 (2014), 1–11.